What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 27, 3:17 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 27, 3:17 PM EST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
417 PM EDT Sun Apr 27 2025
.SYNOPSIS...
High pressure will prevail through at least Thursday, with a
cold front to impact the region late in the week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Late this afternoon: Radar and satellite indicated a backdoor
sliding across SE GA, temperatures ahead of the front have
reached around 90 degrees. In addition, a sea breeze was
advancing inland across the forecast area, intersecting with the
sea breeze across extreme SE GA. KCLX detected isolated pulse
showers near the intersection of the sea breeze and cold front.
SPC mesoanalysis indicated MLCAPE in the area of the boundary
intersection ranging between 1000-1500 J/kg. It is anticipated
that isolated to scattered showers and thunderstorms will
develop over the Altamaha River Valley this afternoon and early
evening. Convection should either dissipate or slide southward
with the backdoor cold front by sunset this evening.
GOES water vapor shows a mid-level vort max crossing over the AL/GA
line late this afternoon. This feature will track east tonight, high
resolution guidance indicates that rounds of showers and
thunderstorms will form ahead of the feature, with storm motions to
the east. Fading convection may reach extreme SE GA through the
night, but should remain weak. Low temperatures are forecast to
range from the low to mid 50s across the inland Lowcountry to around
60 across extreme SE GA.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
Monday: The remnant front and associated baroclinic zone will
lie not far to the south of the Altamaha River, as high pressure
to the north pushes more to the southeast rather than the
south. This keeps the front not too far through most of the
day. Weak isentropic ascent north of the front, low level
convergence, and sufficient moisture up to about 500 mb will
support the risk for some rainfall over southeast Georgia.
Guidance varies on the northern extent of this activity, with
the global models a bit more aggressive and further north than
the HREF and HRRR. For now we went more with a blend of the Hi-
Res and NBM. This supports isolated to scattered showers, mainly
to the south of I-16. There isn't much evidence for t-storms
with poor low level lapse rates and limited instability. But to
maintain consistency with the previous forecast and to blend
with WFO JAX and FFC, we do hold onto mention of such. Combining
a blend of the low level thickness forecast (offset some by the
onshore flow) and the various MOS and NBM guidance, we arrive
at highs in the upper 70s to near 80F away from the cooler
beaches.
Monday night: The front eventually washes out as high pressure
nudges further into the local communities. This forces the
better moisture to the south, and with ridging aloft to build
in, any convection should have ended by sunset. It look to be
enough decoupling of winds to cause a decent radiational
cooling away from the coast. This in turn will allow for a cool
night across inland sections of South Carolina and far interior
Georgia. The coolest spots will be 52-54F in Berkeley,
Dorchester and Colleton County, and parts of Charleston County
north of Mt. Pleasant. Warmest sections will be coastal
locations, and in downtown Savannah, and the Charleston metro,
down in the lower and middle 60s.
Tuesday and Wednesday: Ridging aloft and Atlantic high pressure at
the surface and lower levels will negate any potential for any
convection. One possible exception might be far interior Georgia
late Tuesday, where the sea breeze and a greater amount of low level
moisture convergence could spur a few showers. Given the large
scale subsidence and poor instability, we maintain a rainfree
forecast. As 850 mb temperatures climb to 12-13C Tuesday, and
13-14C Wednesday, afternoon highs warm a few degrees each day.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Ridging aloft breaks down later in the week, first as a short wave
brushes nearby Thursday night into Friday, then as a more prominent
trough aloft and associated height falls moves in Friday night into
Saturday. This will send a cold front into the area at some
point late in the week/early weekend, with the next risk for
showers and t- storms. MLCAPE isn't that impressive per latest
guidance, but it is worth noting that the CIPS Experimental
Analog-Based Severe Guidance has 5 and 10% probabilities of
severe weather with that front. It'll remain warm ahead of the
front, with some potential for 90F far interior Georgia when 850
mb temperatures peak at 15-16C.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Prior to the 18Z TAFs, a couple of boundaries were between TAFs
sites. A backdoor cold front was just upstream of KSAV, the
front should pass over the terminal with northeast at the onset
of the 18Z TAF. In addition, the sea breeze was between KCHS and
KJZI, just east of KSAV, expected to advance inland of KCHS and
KSAV by 21Z, shifting winds from the east. High resolution
guidance indicates that showers and thunderstorms will remain
south of KSAV through tonight, TAFs will remain dry and VFR. On
Monday, the sea breeze should develop by mid-morning, followed
by east winds, gusty at KJZI.
Extended Aviation Outlook: Prevailing VFR.
&&
.MARINE...
This evening and tonight: Surge of NE winds will continue to
produce Small Craft Advisory (SCA) gusts across the Atlantic
waters into this evening. Conditions should improve from north
to south this evening, with SCAs ending across the SC waters
between 8-10 PM and the GA waters by midnight. Winds for the
rest of the night will remain from the east-northeast between
10-15 kts. Seas are forecast to range from 3 to 5 ft through
tonight.
Monday: The remnants of the cold front will be not too far to the
south, as high pressure expands across the waters from the north and
northeast. There is the potential for some 6 foot seas to edge into
the outer Georgia waters, but not enough coverage to hoist a Small
Craft Advisory. There will be a few showers and potential
t-storms on the Georgia waters.
Monday night through Thursday night: High pressure in the main
feature, keeping winds and seas well beneath any advisory
thresholds. It'll also prevent any convection from occurring.
Friday and Friday night: The next cold front could approach, maybe
with some t-storms. But winds and seas remain less than 15 kt and 5
feet, respectively.
Rip Currents: A continued 2 ft, 9-10 second swell will persist
today. Breezy to windy conditions will occur over the beaches as
a pinched gradient develops with the passage of a cold front.
These conditions will push the rip current risk into the high
category for all beaches. Rip currents were reported at both
Hilton Head and Tybee Island Saturday. Both the number and
strength of the rip currents will remain into this evening.
The local Rip Current Calculator is showing a solid Moderate
Risk for Rip Currents Monday, due to astronomical influences,
modest onshore winds, and small swells. However, if winds are
just a tad higher, and/or there is a 9 second period swell
rather than 8 seconds, we could require another High Risk.
Conditions look to be Moderate for Tuesday as well.
&&
.TIDES/COASTAL FLOODING...
Positive tidal departures are expected to build through this evening
as northeast winds increase in the wake of a passing cold front.
Tide levels are expected to peak around 7.5 ft MLLW (moderate) in
the Charleston Harbor and 9.7 ft MLLW (minor) at Fort Pulaski. A
Coastal Flood Advisory has been issued for the SC and GA coast as
confidence in reaching advisory is moderate for flooding between 7
to 10 PM.
The risk for at least minor coastal flooding during the evening high
tides will persist into Tuesday. Additional Coastal Flood Advisories
are likely.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...High Risk for Rip Currents until 8 PM EDT this evening for GAZ117-
119-139-141.
Coastal Flood Advisory until 10 PM EDT this evening for GAZ117-
119-139-141.
SC...High Risk for Rip Currents until 8 PM EDT this evening for
SCZ048>051.
Coastal Flood Advisory until 10 PM EDT this evening for
SCZ048>051.
MARINE...Small Craft Advisory until 8 PM EDT this evening for AMZ350.
Small Craft Advisory until 10 PM EDT this evening for AMZ352.
Small Craft Advisory until midnight EDT tonight for AMZ354-374.
&&
NEAR TERM...NED
SHORT TERM...
LONG TERM...
AVIATION...NED
MARINE...Hazardous weather outlook, Apr 27, 4:12 PM EST, 41 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
512 PM EDT Sun Apr 27 2025
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-282115-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
512 PM EDT Sun Apr 27 2025
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...Tonight.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Coastal Flood
- Rip Current
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Coastal Flood
- Rip Current
&&
The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Local storm report, Apr 27, 11:37 AM EST, 5 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1237 PM EDT Sun Apr 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Hail 6 ESE Bonneau 33.26N 79.88W
04/26/2025 M0.88 inch Berkeley SC County Official
Nickel size hail reported on Bethera Road between Mail
Rte Road and Church of God Road.
&&
Event Number CHS2500285
DAKSpecial weather statement, Apr 27, 2:58 PM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Charleston SC
358 PM EDT Sun Apr 27 2025
GAZ140-141-272100-
Inland McIntosh GA-Coastal McIntosh GA-
358 PM EDT Sun Apr 27 2025
...A STRONG THUNDERSTORM WILL IMPACT MCINTOSH COUNTY UNTIL 5 PM
EDT...
At 358 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cox, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Darien, Ridgeville, Carnigan, Meridian, Valona, Wolf Island,
Little Saint Simons Island, Sapelo Island, Eulonia and Ashintilly.
This includes I-95 in Georgia near mile marker 50...and
between mile markers 47 and 49...and
between mile markers 51 and 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3141 8160 3155 8146 3143 8121 3140 8123
3136 8122 3135 8125 3133 8123 3128 8126
3128 8132 3129 8134 3128 8134 3130 8136
3129 8136 3130 8137 3128 8139 3129 8141
3131 8144 3133 8144 3133 8145 3136 8152
TIME...MOT...LOC 1957Z 309DEG 8KT 3145 8149
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
APTSpecial weather statement, Apr 27, 4:18 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Charleston SC
518 PM EDT Sun Apr 27 2025
GAZ100-116-272200-
Inland Bryan GA-Bulloch GA-
518 PM EDT Sun Apr 27 2025
...A STRONG THUNDERSTORM WILL IMPACT BRYAN AND BULLOCH COUNTIES
UNTIL 6 PM EDT...
At 518 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bay, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Pembroke, Bay, Stilson, Blitchton, Akins, Arcola, Hubert, Ivanhoe
and Olney.
This includes I-16 between mile markers 128 and 146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3217 8170 3236 8173 3237 8153 3225 8144
3214 8142 3216 8167 3215 8170
TIME...MOT...LOC 2118Z 181DEG 8KT 3221 8156
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 27, 4:47 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Charleston SC
547 PM EDT Sun Apr 27 2025
GAZ100-101-272215-
Bulloch GA-Effingham GA-
547 PM EDT Sun Apr 27 2025
...A STRONG THUNDERSTORM WILL IMPACT EFFINGHAM AND BULLOCH COUNTIES
UNTIL 615 PM EDT...
At 547 PM EDT, Doppler radar was tracking a strong thunderstorm over
Stilson, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Guyton, Stilson, Hubert, Ivanhoe, Tusculum, Griffin Lake, Olney,
Arcola and Akins.
LAT...LON 3224 8144 3224 8146 3228 8164 3245 8160
3240 8133 3223 8143
TIME...MOT...LOC 2147Z 196DEG 9KT 3230 8152
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
APT